My stomach has been getting bigger and bigger oveer the past couple of days. It is hard as a rock and very uncomfortable. I've had gas in the past due to the meds I take for HE but I really thought I had ascities this time. Called my local doctor yesterday and he set me up to have fluids drained at the hospital today. After conducting the ultra-sound they didn't see any fluid (very good news!) but now I'm wondering why I can't get rid of this gas. I've taken two different OTC gas relief drugs with no result. Still very tight belly. Does anyone else have experience with sort of thing and if so, what did you do for relief?
What does your doctor say? He/she should know better than anyone what is the cause and what may be the best treatment.
I've never heard of this condition. Are you still defecating 3-4 times a day with the lactulose? Do you have a bowel obstruction?
Lactulose does cause all kinds of havoc with the digestive track including gas but I've never heard of it enlarging the abdomen until it is "rock hard". What does your gastro say. This is there field of expertise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.